Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Charleston, SC

June 15, 2014Berkeley County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 15, 2014, 6:16 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2014, 6:16 PM EDT (22:16 UTC)
Expired
Jun 15, 2014, 7:15 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Dorchester County, SC

The radar

The Columbia radar (KCAE), 103 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:03 PM EDTHAIL 0.254 Ese Saint George, SCSPOTTER REPORTED PEA SIZE HAIL ON BYRD FARM ROAD AND HIGHWAY 78.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1112 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WUUS52 KCHS 152216
SVRCHS
SCC015-035-152315-
/O.NEW.KCHS.SV.W.0053.140615T2216Z-140615T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT SUN JUN 15 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 715 PM EDT

* AT 617 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM EADYTOWN TO SAINT GEORGE...MOVING
  SOUTHWEST AT 20 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  EADYTOWN...EASTERN LAKE MARION...HARLEYVILLE...INDIAN FIELD...SAINT
  GEORGE...REEVESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3341 7990 3305 8041 3306 8053 3321 8072
      3333 8051 3333 8049 3328 8048 3326 8044
      3326 8037 3328 8035 3327 8030 3330 8026
      3345 8022 3345 8017 3346 8016 3345 8015
      3347 8014 3349 8015 3350 8013 3351 8007
TIME...MOT...LOC 2217Z 054DEG 16KT 3340 8018 3311 8054

$$
2 follow-up statements
134 
WWUS52 KCHS 152235
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT SUN JUN 15 2014

SCC015-035-152315-
/O.CON.KCHS.SV.W.0053.000000T0000Z-140615T2315Z/
DORCHESTER SC-BERKELEY SC-
635 PM EDT SUN JUN 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF DORCHESTER AND BERKELEY COUNTIES...

AT 636 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
EADYTOWN TO PREGNALL...MOVING SOUTHWEST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
DORCHESTER...EADYTOWN...HARLEYVILLE...REEVESVILLE...SAINT GEORGE...
SAINT STEPHEN...EASTERN LAKE MARION...INDIAN FIELD AND NORTHERN LAKE
MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3341 7990 3305 8041 3306 8053 3321 8072
      3333 8051 3333 8049 3328 8048 3326 8044
      3326 8037 3328 8035 3327 8030 3330 8026
      3345 8022 3345 8017 3346 8016 3345 8015
      3347 8014 3349 8015 3350 8013 3351 8007
TIME...MOT...LOC 2236Z 054DEG 16KT 3341 8014 3312 8050

$$
924 
WWUS52 KCHS 152302
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT SUN JUN 15 2014

SCC015-035-152315-
/O.CON.KCHS.SV.W.0053.000000T0000Z-140615T2315Z/
DORCHESTER SC-BERKELEY SC-
702 PM EDT SUN JUN 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF DORCHESTER AND BERKELEY COUNTIES...

AT 702 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CROSS CROSS ROADS TO PREGNALL...MOVING SOUTHWEST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
DORCHESTER...EADYTOWN...HARLEYVILLE...REEVESVILLE...SAINT GEORGE...
SAINT STEPHEN...EASTERN LAKE MARION...INDIAN FIELD AND NORTHERN LAKE
MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3341 7990 3305 8041 3306 8053 3321 8072
      3333 8051 3333 8049 3328 8048 3326 8044
      3326 8037 3328 8035 3327 8030 3330 8026
      3345 8022 3345 8017 3346 8016 3345 8015
      3347 8014 3349 8015 3350 8013 3351 8007
TIME...MOT...LOC 2302Z 054DEG 16KT 3337 8016 3313 8050

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:01 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 15, 4:01 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT SUN JUN 15 2014

.SYNOPSIS...
A WEAK COLD FRONT WILL STALL OVER THE REGION AND DISSIPATE THIS
EVENING INTO TONIGHT. ATLANTIC HIGH PRESSURE WILL THEN PREVAIL THROUGH
NEXT WEEKEND...WITH A TROUGH OF LOW PRESSURE BECOMING ESTABLISHED
INLAND BY MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A MID LVL RIDGE OF HIGH PRESSURE WILL REMAIN CENTERED OVER THE
SOUTHEASTERN UNITED STATES THIS EVENING AND TONIGHT WHILE A H5
SHORTWAVE CONTINUES TO SHIFT SOUTHEAST OVER FLORIDA AND OFFSHORE.
DESPITE WARMER AND DRYER AIR IN THE MID/UPPER LVLS...SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED WHERE SBCAPES RANGE BETWEEN 3000 TO
4000 J/KG. EXPECT MAINLY PULSE TYPE SHOWERS AND/OR THUNDERSTORMS
TO CONTINUE ALONG AN INLAND MOVING SEABREEZE IN SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA THIS EVENING. A FEW THUNDERSTORMS
COULD BE STRONG WITH GUSTY WINDS AND HEAVY RAINFALL AT TIMES...BUT
THE THREAT OF ANYTHING SEVERE WILL REMAIN LOW.

A WEAK SFC FRONT SHOULD MAKE WAY INTO NORTHERN ZONES OF SOUTHEAST
SOUTH CAROLINA THIS EVENING...WHICH COULD SPARK A FEW ADDITIONAL
SHOWERS AND/OR THUNDERSTORMS...BUT THE FRONT WILL BE IN A
WEAKENING/DISSIPATING PHASE AS WE HEAD INTO THE OVERNIGHT PERIOD.
GIVEN WEAK SHEAR AND THE LOSS OF DAYTIME HEATING...EXPECT MOST
SHOWERS AND/OR THUNDERSTORMS TO DIMINISH NEAR OR SHORTLY AFTER
SUNSET.

THE MAIN CONCERN FOR THE OVERNIGHT PERIOD WILL THEN SWITCH OVER TO
THE POSSIBILITY OF PATCHY FOG FOR AREAS AWAY FROM THE COAST.
ALTHOUGH MODELS HAVE BACKED OFF A BIT ON FOG POTENTIAL...MOSTLY
CLEAR SKIES...LIGHT/CALM WINDS...AND SFC DEWPTS NEAR 70...SUGGEST
SOME FOG POSSIBILITY...ESPECIALLY FOR LOCATIONS THAT HAVE
EXPERIENCED RAIN THIS AFTERNOON/EVENING. HAVE INTRODUCED PATCHY
FOG AWAY FROM THE COAST AS A RESULT. OVERNIGHT LOW TEMPS ARE
EXPECTED TO RANGE IN THE UPPER 60S INLAND TO LOWER 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
A MID AND UPPER LEVEL RIDGE WILL REMAIN OVER OR JUST WEST OF THE
AREA THROUGH THE PERIOD. AT THE SURFACE...A RIDGE OF HIGH PRESSURE
WILL GENERALLY REMAIN CENTERED EAST AND SOUTH OF THE REGION OVER THE
ATLANTIC WATERS. THIS WILL RESULT IN MAINLY SOUTH-SOUTHEASTERLY LOW
LEVEL FLOW. DEEP LAYER MOISTURE WILL BE THE INGREDIENT LACKING
THROUGH THE PERIOD...EXCEPT OVER THE EXTREME SOUTH AND INTERIOR
PORTIONS OF THE FORECAST AREA ON MONDAY. HAVE CONTINUED SLIGHT CHANCE POPS
EXTREME SOUTH AND INTERIOR FOR MONDAY. GIVEN THE VERY LIGHT STEERING
FLOWS...ANY ISOLATED SHOWERS/THUNDERSTORMS THAT DO FORM...COULD
PRODUCE LOCALLY HEAVY RAINFALL.

BY TUESDAY AND WEDNESDAY...ALL MODELS AGREE WITH KEEPING ANY
SIGNIFICANT PRECIP/POPS WEST AND SOUTH OF THE AREA. THUS...HAVE KEPT
POPS BELOW 15%.

GIVEN A DEEP LAYER RIDGE TO DOMINATE THE PATTERN THROUGH
WEDNESDAY...EXPECT TEMPS /BOTH HIGHS AND LOWS/ TO BE SLIGHTLY ABOVE
SEASONAL NORMALS. GENERALLY HIGHS AROUND 90 TO THE LOWER 90S...AND
LOWS IN THE UPPER 60S TO LOWER 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MOST OF
THE LONG TERM PERIOD WITH RESPECT TO THE OVERALL SYNOPTIC PATTERN.
STRONG MID AND UPPER LEVEL RIDGING WILL PREVAIL OVER THE SOUTHEAST
STATES THROUGH LATE WEEK...BEFORE BREAKING DOWN SOME OVER THE
WEEKEND IN RESPONSE TO AN UPPER LOW TRACKING ACROSS THE GREAT LAKES
REGION. AT THE SURFACE...HIGH PRESSURE WILL SHIFT FARTHER INTO
THE ATLANTIC THROUGH THE PERIOD...WITH A LEE SIDE TROUGH BECOMING
ESTABLISHED INLAND. A BACKDOOR COLD FRONT COULD DROP ACROSS THE
MID-ATLANTIC REGION OVER THE WEEKEND.

ISOLATED TO POSSIBLY SCATTERED SHOWERS AND THUNDERSTORMS ARE
GENERALLY EXPECTED TO DEVELOP IN THE VICINITY OF THE LEE SIDE TROUGH
AND ALONG/AHEAD OF THE SEA BREEZE EACH AFTERNOON AND EVENING...WITH
THE BEST COVERAGE GENERALLY INLAND FROM THE COAST. TEMPERATURES WILL
BE ABOVE NORMAL THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS EVENING IN ASSOCIATION WITH A WEAKENING FRONT
DROPPING THROUGH THE AREA AND ALONG THE SEA BREEZE. HAVE
MAINTAINED VCTS AT BOTH CHS AND SAV TERMINALS FROM 18Z TO
22Z...BUT PREVAILING THUNDERSTORMS COULD BE NEEDED AT EITHER
TERMINAL FOR A FEW HOURS BEFORE SUNSET. LATER TONIGHT...ABUNDANT
LOW LEVEL MOISTURE AND LIGHT WINDS COULD RESULT IN PATCHY FOG WITH
MVFR OR LOWER VISIBILITIES AND/OR CEILINGS POSSIBLE AFTER
06Z...ESPECIALLY FOR AREAS THAT SEE RAIN THIS AFTERNOON. VFR
CIGS/VSBYS WILL LIKELY RETURN AT BOTH TERMINALS BY 15Z MONDAY.

EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS TO PREVAIL THIS
WEEK WITH ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS...ESPECIALLY
MID TO LATE IN THE WORK WEEK.

&&

.MARINE...
THIS EVENING AND TONIGHT...WINDS AND SEAS WILL REMAIN WELL BELOW
SMALL CRAFT ADVISORY LEVELS AS HIGH PRESSURE BUILDS SOUTH ALONG
THE EASTERN SEABOARD. IN GENERAL...SOUTHEAST WINDS WILL REMAIN AT
OR BELOW 10 KTS THIS EVENING AND EARLY TONIGHT BEFORE BECOMING
EAST AFTER MIDNIGHT. SEAS WILL BE NO HIGHER THAN 2 FT THROUGH
TONIGHT.

MONDAY THROUGH FRIDAY...NO HIGHLIGHTS EXPECTED THROUGH THE PERIOD.
EXPECT ATLANTIC HIGH PRESSURE TO PREVAIL THROUGH THE WORK WEEK.
THIS PATTERN WILL PRODUCE SOUTHEAST TO SOUTH FLOW ACROSS THE
WATERS. WIND SPEEDS WILL BE 15 KT OR LESS AND SEAS 3 FEET OR LESS.
THERE COULD BE SOME NOCTURNAL SURGES...AS WELL AS ALONG THE
LAND/SEA INTERFACE EACH AFTERNOON/EVENING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...DPB
SHORT TERM...RFM
LONG TERM...JAQ
AVIATION...DPB/RFM
MARINE...DPB/RFM
Hazardous weather outlook, Jun 15, 3:57 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
357 AM EDT SUN JUN 15 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-161045-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
357 AM EDT SUN JUN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 15, 4:57 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT SUN JUN 15 2014

GAZ100-116-152130-
BULLOCH-INLAND BRYAN-
457 PM EDT SUN JUN 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 530 PM EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR IVANHOE...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUBERT...IVANHOE...BAY...AKINS...DENMARK...PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3210 8169 3231 8179 3234 8151 3223 8143
TIME...MOT...LOC 2057Z 067DEG 9KT 3227 8153
Special weather statement, Jun 15, 5:45 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT SUN JUN 15 2014

SCZ043>045-152215-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
545 PM EDT SUN JUN 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...BERKELEY
AND COLLETON COUNTIES THROUGH 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SPRING HILL...MOVING SOUTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUSSERTOWN...SANDRIDGE...EBENEZER...SPRING HILL...
PRINGLETOWN...FRANCIS BEIDLER FOREST...HARLEYVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3329 8025 3315 8019 3303 8041 3324 8052
      3326 8037 3327 8036 3327 8032 3327 8031
      3328 8029
TIME...MOT...LOC 2144Z 067DEG 6KT 3320 8028
Special weather statement, Jun 15, 5:48 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT SUN JUN 15 2014

SCZ045-152215-
INLAND BERKELEY-
548 PM EDT SUN JUN 15 2014

...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...

AT 545 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST
OF EADYTOWN TO EADYTOWN...MOVING SOUTHWEST AT 5 MPH. MARINERS ON
LAKE MARION ARE URGED TO SEEK SAFE HARBOR.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
WINDS UP TO 30 KNOTS...
CLOUD TO WATER LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MARION. BOATERS SHOULD SEEK
SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW
AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD
GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU
CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3345 8016 3341 8014 3338 8015 3340 8023
      3345 8022 3345 8021 3346 8021 3345 8020
      3346 8018 3345 8017 3346 8017
TIME...MOT...LOC 2148Z 039DEG 3KT 3349 8003 3336 8016
Special weather statement, Jun 15, 6:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT SUN JUN 15 2014

SCZ044-045-152245-
DORCHESTER-INLAND BERKELEY-
610 PM EDT SUN JUN 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 645 PM EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EADYTOWN TO
DORCHESTER...MOVING SOUTHWEST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EBENEZER...EADYTOWN...EASTERN LAKE MARION...PREGNALL...HARLEYVILLE...
TEXAS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3347 7991 3306 8043 3321 8071 3333 8051
      3333 8049 3328 8048 3326 8044 3326 8037
      3328 8035 3327 8030 3330 8026 3340 8022
      3345 8022 3345 8017 3346 8016 3345 8015
      3347 8014 3349 8015 3350 8013 3351 8000
TIME...MOT...LOC 2210Z 051DEG 18KT 3343 8013 3317 8042

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:56 PM EDTSpecial Marine WarningCHS94 min
Jun 15, 5:45 PM EDTSpecial Weather StatementCHSDorchester30 min
Jun 15, 5:48 PM EDTSpecial Weather StatementCHSClarendon27 min
Jun 15, 6:10 PM EDTSpecial Weather StatementCHSDorchester35 min
Jun 15, 6:57 PM EDTAreal Flood AdvisoryCHSBerkeley, Dorchester93 min
Jun 15, 7:15 PM EDTSpecial Weather StatementCHSDorchester30 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.